Advertisement

The Class of JS-Contractions in Branciari Metric Spaces

  • Praveen Agarwal
  • Mohamed Jleli
  • Bessem Samet
Chapter

Abstract

Banach contraction principle has been generalized in many ways over the years. In some generalizations, the contraction is weakened; see [3, 6, 12, 16, 20, 21, 24, 30] and others. In other generalizations, the topology is weakened; see [1, 4, 5, 8, 9, 11, 13, 14, 22, 23, 27, 28, 29] and others. In [18], Nadler extended Banach fixed point theorem from single-valued maps to set-valued maps. Other fixed point results for set-valued maps can be found in [2, 7, 15, 17, 19] and references therein. In 2000, Branciari [4] introduced the concept of generalized metric spaces, where the triangle inequality is replaced by the inequality \(d(x,y)\le d(x,u)+d(u,v)+d(v,y)\) for all pairwise distinct points \(x,y,u,v\in X\). Various fixed point results were established on such spaces; see, e.g., [1, 8, 13, 14, 22, 23, 28] and references therein. In this chapter, we present a recent generalization of Banach contraction principle on the setting of Branciari metric spaces, which is due to Jleli and Samet [10].

References

  1. 1.
    Bari, C.D., Vetro, P.: Common fixed points in generalized metric spaces. Appl. Math. Comput. 218(13), 7322–7325 (2012)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Berinde, M., Berinde, V.: On a general class of multi-valued weakly Picard mappings. J. Math. Anal. Appl. 326, 772–782 (2007)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Boyd, D.W., Wong, J.S.W.: On nonlinear contractions. Proc. Am. Math. Soc. 20, 458–464 (1969)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Branciari, A.: A fixed point theorem of Banach-Caccioppoli type on a class of generalized metric spaces. Publ. Math. (Debr.) 57, 31–37 (2000)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Cherichi, M., Samet, B.: Fixed point theorems on ordered gauge spaces with applications to nonlinear integral equations. Fixed Point Theory Appl. 2012, Article ID 13 (2012)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Ćirić, L.: A generalization of Banach’s contraction principle. Proc. Am. Math. Soc. 45(2), 267–273 (1974)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Ćirić, L.: Multi-valued nonlinear contraction mappings. Nonlinear Anal. 71, 2716–2723 (2009)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Das, P.: A fixed point theorem on a class of generalized metric spaces. Korean J. Math. Sci. 9, 29–33 (2002)Google Scholar
  9. 9.
    Frigon, M.: Fixed point results for generalized contractions in Gauge spaces and applications. Proc. Am. Math. Soc. 128, 2957–2965 (2000)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Jleli, M., Samet, B.: A new generalization of the Banach contraction principle. J. Inequalities Appl. 2014, 38 (2014)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Khamsi, M.A., Kozlowski, W.M., Reich, S.: Fixed point theory in modular function spaces. Nonlinear Anal. 14(11), 935–953 (1990)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Kirk, W.A.: Fixed points of asymptotic contractions. J. Math. Anal. Appl. 277, 645–650 (2003)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Kirk, W.A., Shahzad, N.: Generalized metrics and Caristis theorem. Fixed Point Theory Appl. 2013, Article ID 129 (2013)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Lakzian, H., Samet, B.: Fixed points for \((\psi ,\varphi )\)-weakly contractive mappings in generalized metric spaces. Appl. Math. Lett. 25(5), 902–906 (2012)Google Scholar
  15. 15.
    Markin, J.T.: A fixed point theorem for set-valued mappings. Bull. Am. Math. Soc. 74, 639–640 (1968)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Meir, A., Keeler, E.: A theorem on contraction mappings. J. Math. Anal. Appl. 28, 326–329 (1969)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Mizoguchi, N., Takahashi, W.: Fixed point theorems for multivalued mappings on complete metric spaces. J. Math. Anal. Appl. 141, 177–188 (1989)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Nadler Jr., S.B.: Multi-valued contraction mappings. Pac. J. Math. 30, 475–488 (1969)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Naidu, S.V.R.: Fixed point theorems for a broad class of multimaps. Nonlinear Anal. 52, 961–969 (2003)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Rakotch, E.: A note on contractive mappings. Proc. Am. Math. Soc. 13, 459–465 (1962)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Reich, S.: Fixed points of contractive functions. Boll. Unione Mat. Ital. 5, 26–42 (1972)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Samet, B.: Discussion on: a fixed point theorem of Banach-Caccioppoli type on a class of generalized metric spaces by A. Branciari. Publ. Math. (Debr.) 76(4), 493–494 (2010)Google Scholar
  23. 23.
    Sarama, I.R., Rao, J.M., Rao, S.S.: Contractions over generalized metric spaces. J. Nonlinear Sci. Appl. 2(3), 180–182 (2009)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Suzuki, T.: Fixed point theorem for asymptotic contractions of Meir-Keeler type in complete metric spaces. Nonlinear Anal. 64, 971–978 (2006)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Suzuki, T.: Generalized metric spaces do not have the compatible topology. Abstract Appl. Anal. 2014, Art. ID 458098 (2014)Google Scholar
  26. 26.
    Suzuki, T.: Comments on some recent generalization of the Banach contraction principle. J. Inequalities Appl. 2016(1), 1–11 (2016)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Tarafdar, E.: An approach to fixed point theorems on uniform spaces. Trans. Am. Math. Soc. 191, 209–225 (1974)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Turinici, M.: Functional contractions in local Branciari metric spaces (2012). arXiv:1208.4610v1 [math.GN]
  29. 29.
    Vetro, C.: On Branciari’s theorem for weakly compatible mappings. Appl. Math. Lett. 23(6), 700–705 (2010)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Wardowski, D.: Fixed points of a new type of contractive mappings in complete metric spaces. Fixed Point Theory Appl. 2012, Article ID 94 (2012)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Singapore Pte Ltd. 2018

Authors and Affiliations

  1. 1.Department of MathematicsAnand International College of EngineeringJaipurIndia
  2. 2.Department of Mathematics, College of SciencesKing Saud UniversityRiyadhSaudi Arabia

Personalised recommendations